Alert archive / Utah / Snow Advisories in 2006

Snow Advisory 8, NWS Salt Lake City, UT

January 28, 2006

NWS Salt Lake City, UT issued this snow advisory at Jan 28, 2006, 4:37 AM MST. It took effect at Jan 28, 2006, 12:00 PM MST. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Jan 28, 2006, 4:37 AM MST (11:37 UTC)
In effect from
Jan 28, 2006, 12:00 PM MST
Expired
Jan 29, 2006, 6:44 AM MST
In force
19 hr
Issued by
NWS Salt Lake City, UT

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this snow advisory went out at Jan 27, 9:50 PM MST, 6 hours 47 minutes earlier.

Area forecast discussion, Jan 27, 9:50 PM MST, 6 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
950 PM MST FRI JAN 27 2006

.SYNOPSIS...THE NEXT PACIFIC STORM...CURRENTLY OVER THE GULF OF
ALASKA...WILL REACH NORTHERN UTAH LATE SATURDAY AFTERNOON. THIS
STORM WILL MOVE QUICKLY THROUGH UTAH SATURDAY NIGHT...FOLLOWED BY A
MILD WEST NORTHWEST FLOW ALOFT SUNDAY THROUGH MONDAY.

&&

.DISCUSSION...HAVE UPDATED THE FORECAST TO DROP THE ADVISORIES FOR
THE NW VALLEYS...AND TO ADD AREAS OF FOG WRN VALLEYS OVERNIGHT. ALSO
MADE ADJUSTMENTS TO THE LATE SATURDAY/SATURDAY NIGHT PERIOD TO
INCREASE THE THREAT OF SNOW...ESPECIALLY IN THE NRN MOUNTAINS AND
ADJACENT VALLEYS.

UPPER TROUGH CURRENTLY ALONG THE UT/CO BORDER WILL EXIT THE
STATE SHORTLY. A TRAILING VORTICITY LOBE THAT BROUGHT ORGANIZED
BAND OF MODERATE/HEAVY SNOW TO THE FAR NORTH WEAKENING RAPIDLY AT
MIDEVENING. SEE NO REASON TO CARRY THE REMAINING ADVISORIES BEYOND
THEIR EXPIRATION TIME OF 06Z.  AREA OF CLOUDS OVER NE NV ASSOCIATED
WITH THE NEAR 700MB COLD POOL. DOUBT THAT ANY SIGNIFICANT PRECIP
WILL DEVELOP IN THE COLD POOL AS THE TEMPS ABOVE ARE WARMING AND
CAPPING OFF THE AIRMASS.

STRONG WARM ADVECTION PATTERN WILL DEVELOP OVER NRN/CNTRL UT
SATURDAY AHEAD OF THE NEXT PACIFIC TROUGH. LATEST GUIDANCE DOES NOT
HAVE THIS NEXT SYSTEM DIGGING ALL THAT MUCH AS IT RACES EAST
THROUGH THE NRN ROCKIES/NRN GREAT BASIN. THE TROUGH OUT WEST OF THE
DATELINE ABOUT THE ONLY MID-LATITUDE FEATURE UPSTREAM. AS SUCH THE
LOW-AMPLITUDE PATTERN ACROSS THE CNTRL/ERN PACIFIC LOOKS REASONABLE.

WITHOUT MUCH DIGGING...THIS NEXT FEATURE MAY NOT BE THE BEST FOR A
HEAVY SNOW EVENT. STRONG LOW-LEVEL COLD ADVECTION LATE SATURDAY NOT
FOLLOWED UP WITH THE COLDEST MID-LEVEL AIR...WHICH STAYS JUST TO
OUR NORTH. DYNAMICS/JET SUPPORT STILL LOOK GOOD HERE...SO THE THREAT
OF SIGNIFICANT PRECIP HIGH FOR THE NRN ZONES. BEST ESTIMATE RIGHT
NOW WOULD BE A BORDERLINE ADVISORY/WARNING EVENT FOR MUCH OF THE NRN
MOUNTAINS AND NW VALLEYS. WILL LEAVE THE WATCH OUT FOR NOW AS THIS
ONE COULD STILL GO EITHER WAY.

FLAT RIDGE TO FOLLOW OVER THE WRN STATES FOR LATER SUNDAY/MONDAY.
THE NEXT EMBEDDED PACIFIC TROUGH PROBABLY WILL ARRIVE A BIT SOONER
THAN THE MODELS...SAY MONDAY EVENING. THIS FEATURE SHOULD BE ON THE
WEAK SIDE...WITH MOUNTAIN SNOW AND A VALLEY RAIN/SNOW MIX FOR THE
NORTH.

&&

.AVIATION...CLEARING SKIES THIS EVENING HAS LED TO THE DEVELOPMENT
OF FOG IN AND AROUND THE GSL. SOME OF THIS FOG COULD WORK ACROSS THE
KSLC TERMINAL AREA LATER THIS EVENING...AND REMAIN THROUGH EARLY
SATURDAY MORNING. THE NEXT APPROACHING PACIFIC STORM WILL BEGIN TO
AFFECT THE AREA SATURDAY AFTERNOON. MVFR/IFR CONDITIONS LIKELY
OVERNIGHT SATURDAY.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...SNOW ADVISORY UNTIL 11 PM FOR UTZ006>010.
     WINTER STORM WATCH FROM 1 PM SATURDAY TO 4 AM SUNDAY FOR
     UTZ001>010.
WY...NONE.
&&

CONGER
Hazardous weather outlook, Jan 27, 5:33 AM MST, 23 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
533 AM MST FRI JAN 27 2006

UTZ001>004-006>010-WYZ021-281400-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH-
WASATCH MOUNTAINS SOUTH OF I-80-WESTERN UINTA MOUNTAINS-
WASATCH PLATEAU/BOOK CLIFFS-SOUTHWEST WYOMING-
533 AM MST FRI JAN 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN UTAH AND
SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL SLOWLY INCREASE ACROSS NORTHERN UTAH WITH LIGHT TO
MODERATE ACCUMULATIONS. PLEASE SEE THE LATEST WINTER WEATHER
PRODUCTS FOR ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE NEXT STORM WILL ARRIVE QUICKLY SATURDAY AFTERNOON WITH MORE
SNOW LIKELY FOR NORTHERN UTAH AND SOUTHWEST WYOMING...ALONG WITH
STRONG WINDS AT THE HIGHER ELEVATIONS...FOR LATE SATURDAY THROUGH
SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ARE ENCOURAGED TO REPORT SIGNIFICANT SNOW AMOUNTS THROUGH
THE WEEKEND.

UTZ005-011>021-281400-
GREAT SALT LAKE DESERT AND MOUNTAINS-WESTERN UINTA BASIN-
CASTLE COUNTRY-SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-
WEST CENTRAL UTAH-SOUTHWEST UTAH-CENTRAL AND SOUTHWEST MOUNTAINS-
HENRY MOUNTAINS-UTAHS DIXIE AND ZION NATIONAL PARK-
SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL-
533 AM MST FRI JAN 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
UTAH...NORTHWEST UTAH AND SOUTHERN UTAH.

.DAY ONE...TODAY AND TONIGHT

A WEAK STORM SYSTEM WILL SPREAD CLOUDS AND A FEW MOUNTAINS SNOW
SHOWERS ACROSS THE AREA TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A STORM SYSTEM WILL THEN MOVE ACROSS UTAH SATURDAY AFTERNOON THROUGH
EARLY SUNDAY. SIGNIFICANT MOUNTAIN SNOW IS LIKELY WITH A CHANCE OF
SNOW FOR MAINLY THE WESTERN VALLEYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED UNTIL SATURDAY. SATURDAY NIGHT
AND SUNDAY SIGNIFICANT SNOW OR WIND SHOULD BE REPORTED THROUGH
NORMAL CHANNELS.

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 28, 4:37 AM MSTHeavy Snow WarningSLC26 hr
Jan 28, 4:37 AM MSTWinter Storm WarningSLC24 hr
Jan 28, 3:57 PM MSTWinter Storm WatchSLC24 hr
Jan 28, 4:37 AM MSTSnow and Blowing Snow AdvisorySLCUinta21 hr

Nearby

Snow Advisories in Utah, 2006Every snow advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.